Texas, 2010Damaging Winds in Texas, August 23, 2010
August 23, 2010 · NWS HGX · 10 events in 4 counties and zones
Several westward moving thunderstorms that developed across the western half of Houston produced strong damaging winds.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- $73,000
- Crop damage
- None recorded
- Events
- 10
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
Several westward moving thunderstorms that developed across the western half of Houston produced strong damaging winds.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Houston/Galveston, TX wrote its last area forecast discussion before the first event at Aug 23, 1:47 PM CST, 3 hours 13 minutes earlier.
Area forecast discussion, Aug 23, 1:47 PM CST, 3 hours 13 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE HOUSTON/GALVESTON TX
247 PM CDT MON AUG 23 2010
.DISCUSSION...
YET ANOTHER DAY OF INTENSE HEAT. WILL EXTEND THE HEAT ADVISORY ONE
MORE DAY AS HEAT INDEX VALUES TODAY HAVE EXCEEDED 105 JUST ABOUT
EVERYWHERE. FOR TOMORROW...SFC DEW POINTS BEGIN TO LOWER BUT HEAT
INDEX VALUES WILL EXCEED 105 DEGREES OVER THE SOUTH AND WILL BE
FLIRTING WITH 105 DEGREES OVER THE NORTH. TOO MUCH UNCERTAINTY TO
GET CUTE WITH SHAVING OFF COUNTIES SO WILL EXTEND THE HEAT
ADVISORY ONE MORE DAY. CONSIDERABLY DRIER AIR WILL WORK INTO THE
REGION WEDNESDAY/THURSDAY WITH MODELS PROJECTING SFC DEW PTS IN THE
50S.
A WEAK BOUNDARY OVER EAST TEXAS...A DEVELOPING SEA BREEZE COUPLED
WITH PW VALUES AROUND 2.2 INCHES AND TEMPERATURES NEAR 100 DEGREES
WILL ALLOW FOR SCATTERED STORMS TO DEVELOP AND LINGER THROUGH THE
EVENING. AN INVERTED V SIGNATURE SUGGESTS THAT THE STRONGER STORMS
HAVE THE POTENTIAL TO PRODUCE WIND DAMAGE. CONVECTIVE POTENTIAL
CONTINUES TO FIGHT SUBSIDENCE FROM THE EVER-PRESENT UPPER LEVEL
RIDGE. HAVE 30 POPS FOR NOW AND THINK LOW END CHANCE WILL COVER
IT. DESPITE LIMITED COVERAGE...AM STILL RATHER CONCERNED ABOUT
SEVERE POTENTIAL AND MAY ADD SEVERE WORDING TO THE ZFP.
HAVE LEANED TOWARD THE MORE CONSISTENT GFS FOR THE END OF THE WEEK
AND WEEKEND. BY THURSDAY...THE GFS DEVELOPS AN INVERTED SURFACE
TROUGH AND A WEAK 500 MB LOW OVER THE WESTERN GULF. THESE FEATURES
WILL INCH TOWARD THE COAST ON FRIDAY BRINGING CLOUDS...COOLER
TEMPS AND PRECIPITATION. THE INVERTED SFC TROUGH WILL MOVE INLAND
ON SATURDAY BRINGING THE AREA A GOOD CHANCE OF PRECIP AND THE BEST
CHANCE OF RAIN THIS AREA HAS SEEN IN ALMOST 4 WEEKS. SPEED AND
DIRECTIONAL SURFACE WIND CONVERGENCE COUPLED WITH PW VALUES
AROUND 2.4-2.5 INCHES SUGGEST THAT SOME DECENT RAINFALL TOTALS
WILL BE POSSIBLE ESPECIALLY TOWARD THE COAST. 12Z ECMWF NOW
SUPPORTS THE 12Z GFS SO CONFIDENCE IS INCREASING THAT RAIN CHANCES
WILL BE ON THE RISE. 43
&&
.MARINE...
A CONTINUED TRANQUIL PATTERN OVER THE WATERS THE NEXT FEW DAYS PER
WEAK PRESSURE GRADIENT BROUGHT ON BY SURFACE RIDGING. THE
DEVELOPMENT AND SUBSEQUENT WESTERLY MOVEMENT OF A WEAK CENTRAL GULF
TROUGH FROM MID WEEK ON WILL SLIGHTLY INCREASE EAST-SOUTHEASTERLIES
THROUGH THE WEEKEND. THE TIGHTER GRADIENT ALONG THE EASTERLY SIDE OF
THIS LARGE SCALE TROUGH...IN TANDEM WITH EASTERN U.S. HIGH
PRESSURE...WILL INCREASE SUSTAINED S-SE WINDS TO BETWEEN 10 TO 15
KNOTS. THE WESTERN MOVEMENT OF THIS EASTERLY WAVE WILL ULTIMATELY
DETERMINE WEEKEND WINDS...BUT ALL INDICATIONS ARE THAT WINDS WILL
NEAR...BUT NOT EXCEED...SCEC CRITERIA. FORECAST MODEL HAS A LATE
WEEK SOUTH CENTRAL SWELL PROPAGATING UP ALONG THE EASTERN SIDE OF
THIS WAVE...REACHING OUR OFFSHORE WATERS SOMETIME FRIDAY INTO THE
WEEKEND. AS OF NOW...FAR OFFSHORE WAVE HEIGHTS WILL NEAR 5 TO 6
FEET...4 TO 5 FEET WITHIN 20 NM OFF COASTLINE. UNTIL THIS TROUGH
EITHER DISSIPATES OR MOVES WELL INLAND...EXPECT THESE WAVE HEIGHT
SCEC CONDITIONS TO PERSIST FOR MOST OF THE WEEKEND. 31
&&
.PRELIMINARY POINT TEMPS/POPS...
COLLEGE STATION (CLL) 78 100 73 99 75 / 10 10 10 10 10
HOUSTON (IAH) 79 100 76 99 75 / 30 20 20 10 10
GALVESTON (GLS) 82 95 82 94 81 / 10 20 20 10 10
&&
.HGX WATCHES/WARNINGS/ADVISORIES...
TX...HEAT ADVISORY UNTIL 7 PM CDT TUESDAY FOR THE FOLLOWING ZONES:
AUSTIN...BRAZORIA...BRAZOS...BURLESON...CHAMBERS...
COLORADO...FORT BEND...GALVESTON...GRIMES...HARRIS...
HOUSTON...JACKSON...LIBERTY...MADISON...MATAGORDA...
MONTGOMERY...POLK...SAN JACINTO...TRINITY...WALKER...
WALLER...WASHINGTON...WHARTON.
GM...NONE.
&&Hazardous weather outlook, Aug 23, 2:27 PM CST, 2 hours 33 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE HOUSTON/GALVESTON TX
327 PM CDT MON AUG 23 2010
TXZ163-164-176>179-195>200-210>214-226-227-235>238-241030-
AUSTIN-BRAZORIA-BRAZOS-BURLESON-CHAMBERS-COLORADO-FORT BEND-
GALVESTON-GRIMES-HARRIS-HOUSTON-JACKSON-LIBERTY-MADISON-MATAGORDA-
MONTGOMERY-POLK-SAN JACINTO-TRINITY-WALKER-WALLER-WASHINGTON-
WHARTON-
327 PM CDT MON AUG 23 2010
THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHEAST TEXAS.
.DAY ONE...TONIGHT
A HEAT ADVISORY REMAINS IN EFFECT THROUGH TUESDAY. TEMPERATURES
WILL LINGER IN THE 90S THIS EVENING WITH HEAT INDEX VALUES BETWEEN
100 AND 106 DEGREES. OVERNIGHT LOW TEMPERATURES WILL FALL TO
AROUND 80 DEGREES.
PRECAUTIONS SHOULD CONTINUE TO BE TAKEN TO PROTECT BOTH PEOPLE
AND PETS FROM THIS EXTENDED HEAT EVENT. DO NOT LEAVE CHILDREN OR
PETS UNATTENDED FOR ANY LENGTH OF TIME IN VEHICLES.
WIDELY SCATTERED SHOWERS AND THUNDERSTORMS ARE EXPECTED TO DEVELOP
MAINLY EAST OF INTERSTATE 45. A WEAK SURFACE BOUNDARY COUPLED WITH
DEEP MOISTURE AND VERY WARM TEMPERATURES WILL HELP TO PRODUCE THE
STORMS THIS EVENING. SOUNDINGS SUPPORT SOME STRONG TO SEVERE
STORMS. THE STRONGER STORMS WILL HAVE THE POTENTIAL TO PRODUCE
STRONG DAMAGING WINDS AND DANGEROUS CLOUD-TO-GROUND LIGHTNING.
.DAY TWO...TUESDAY
HIGH TEMPERATURES WILL RANGE FROM 98 TO 102 DEGREES INLAND...MID
90S ALONG THE COAST. THE COMBINATION OF VERY WARM TEMPERATURES AND
HIGH HUMIDITY WILL RESULT IN AFTERNOON HEAT IN INDICES OF 102 TO 105
DEGREES OVER THE NORTH AND 104 TO 108 DEGREES ELSEWHERE.
PRECAUTIONS SHOULD CONTINUE TO BE TAKEN TO PROTECT BOTH PEOPLE
AND PETS FROM THIS EXTENDED HEAT EVENT. DO NOT LEAVE CHILDREN OR
PETS UNATTENDED FOR ANY LENGTH OF TIME IN VEHICLES.
.DAYS THREE THROUGH SEVEN...WEDNESDAY THROUGH SUNDAY
A TROUGH OF LOW PRESSURE WILL DEVELOP OVER THE WESTERN GULF OF
MEXICO ON FRIDAY. THIS FEATURE WILL LINGER THROUGH THE WEEKEND AND
BRING PERIODS OF SHOWERS AND THUNDERSTORMS. SOME OF THE STORMS
COULD PRODUCE LOCALLY HEAVY RAIN...ESPECIALLY NEAR THE COAST ON
SATURDAY.
.SPOTTER INFORMATION STATEMENT...
EMERGENCY MANAGERS AND STORM SPOTTERS SHOULD PREPARE FOR POSSIBLE
ACTIVATION THIS EVENING IF STRONG STORMS DEVELOP.
In the hours before
Special weather statement, Aug 23, 1:52 PM CST, 3 hours 8 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE HOUSTON/GALVESTON TX
252 PM CDT MON AUG 23 2010
TXZ164-177>179-199-200-213-232045-
HARRIS-LIBERTY-MONTGOMERY-POLK-SAN JACINTO-TRINITY-WALKER-
252 PM CDT MON AUG 23 2010
...SIGNIFICANT WEATHER ADVISORY...
AT 243 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SMALL CLUSTER OF THUNDERSTORMS IN THE VICINITY OF LAKE
LIVINGSTON...MOVING SOUTH TO SOUTHWEST AT 15 TO 20 MPH.
HAIL UP TO ONE HALF INCH IN DIAMETER...WINDS 30 TO 40 MPH IN
GUST...AND FREQUENT CLOUD TO GROUND LIGHTNING ARE ALL POSSIBLE WITH
THESE AFTERNOON STORMS.
LOCATIONS IN THE PATH OF THIS STORM INCLUDE...AREAS EAST AND ALONG
THE INTERSTATE 45 CORRIDOR.
GUSTY WINDS MAY CAUSE UNSECURED SMALL OBJECTS SUCH AS TRASH CANS TO
BLOW AROUND. AVOID TALL OUTDOOR OBJECTS THAT CAN ATTRACT LIGHTNING.
IF YOU ARE OUTDOORS AND HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE
STRUCK BY LIGHTNING. SEEK SHELTER IN A STURDY STRUCTURE OR
AUTOMOBILE UNTIL THIS STORM HAS PASSED.
LAT...LON 2997 9508 3019 9548 3075 9541 3124 9515
3112 9480 3049 9457 3049 9472 3013 9461
3011 9445 2990 9445
TIME...MOT...LOC 1949Z 027DEG 20KT 3079 9517Special weather statement, Aug 23, 2:44 PM CST, 2 hours 16 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE HOUSTON/GALVESTON TX
344 PM CDT MON AUG 23 2010
TXZ163-164-177>179-199-200-213-214-237-232145-
BRAZORIA-CHAMBERS-HARRIS-HOUSTON-LIBERTY-MONTGOMERY-POLK-SAN
JACINTO-TRINITY-WALKER-
344 PM CDT MON AUG 23 2010
...SPECIAL WEATHER STATEMENT...
AT 337 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
CLUSTER OF WIDELY SCATTERED THUNDERSTORMS BETWEEN TRINITY AND CONROE
AS WELL AS OVER SOUTHWESTERN MONTGOMERY AND SOUTHERN HARRIS
COUNTIES...MOVING SOUTHWEST AT 15 MPH.
HAIL UP TO ONE HALF INCH IN DIAMETER...WINDS 30 TO 40 MPH IN
GUST...AND FREQUENT CLOUD TO GROUND LIGHTNING ARE ALL POSSIBLE WITH
THESE AFTERNOON STORMS.
LOCATIONS IN THE PATH OF THIS STORM INCLUDE...AREAS ALONG AND EAST
THE INTERSTATE 45 CORRIDOR.
GUSTY WINDS MAY CAUSE UNSECURED SMALL OBJECTS SUCH AS TRASH CANS TO
BLOW AROUND. AVOID TALL OUTDOOR OBJECTS THAT CAN ATTRACT LIGHTNING.
IF YOU ARE OUTDOORS AND HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE
STRUCK BY LIGHTNING. SEEK SHELTER IN A STURDY STRUCTURE OR
AUTOMOBILE UNTIL THIS STORM HAS PASSED.
LAT...LON 2968 9494 2970 9496 2967 9496 2955 9520
2957 9521 2952 9523 2944 9536 2959 9542
2961 9548 3010 9581 3090 9565 3092 9562
3106 9562 3106 9459 3099 9465 3049 9453
3048 9472 3013 9461 3011 9448 2992 9447
TIME...MOT...LOC 2041Z 034DEG 12KT 3030 9542Special weather statement, Aug 23, 3:42 PM CST, 1 hour 18 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE HOUSTON/GALVESTON TX
442 PM CDT MON AUG 23 2010
TXZ213-227-237-238-232230-
BRAZORIA-FORT BEND-GALVESTON-HARRIS-
442 PM CDT MON AUG 23 2010
...SIGNIFICANT WEATHER ADVISORY...
AT 440 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM NEAR FRIENDSWOOD...MOVING SOUTH AT 15 MPH.
WINDS UP TO 50 MPH...BRIEF MODERATE DOWNPOURS...ARE POSSIBLE WITH
THIS STORM.
OTHER STORMS WILL LIKELY DEVELOP OVER THE AREA TO THE WEST OF
FRIENDSWOOD AND WILL BE CAPABLE OF STRONG GUSTY WINDS.
LOCATIONS IN THE PATH OF THIS STORM INCLUDE...ROSHARON...JULIFF...
CHOCOLATE BAYOU...WEBSTER...SANTA FE...PEARLAND...NASSAU BAY...
MANVEL...LIVERPOOL...LEAGUE CITY...IOWA COLONY...HILLCREST...
FRIENDSWOOD...FRESNO...BONNEY...ARCOLA AND ALVIN.
GUSTY WINDS MAY CAUSE SMALL TREE BRANCHES TO BE BROKEN...AND
UNSECURED OBJECTS TO BLOW AROUND. SEEK SHELTER IN A STURDY STRUCTURE
OR NON-CONVERTABLE AUTOMOBILE UNTIL THIS STORM HAS PASSED.
LAT...LON 2936 9509 2920 9515 2921 9571 2967 9543
2955 9505
TIME...MOT...LOC 2141Z 009DEG 12KT 2946 9518Special weather statement, Aug 23, 4:16 PM CST, 44 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE HOUSTON/GALVESTON TX
516 PM CDT MON AUG 23 2010
TXZ213-227-237-232315-
BRAZORIA-FORT BEND-HARRIS-
516 PM CDT MON AUG 23 2010
...SIGNIFICANT WEATHER ADVISORY...
AT 514 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM 5 MILES SOUTHEAST OF
JERSEY VILLAGE TO 4 MILES NORTHEAST OF MEADOWS TO MISSOURI
CITY...DEVELOPING TO THE SOUTHWEST AT 15 MPH.
WINDS GREATER THAN 40 MPH...BRIEF MODERATE DOWNPOURS...ARE POSSIBLE
WITH THESE STORMS.
LOCATIONS IN THE PATH OF THESE STORMS INCLUDE...MEMORIAL...JULIFF...
ADDICKS...WEST UNIVERSITY PLACE...TOWN WEST...THOMPSONS...SUGAR
LAND...STAFFORD...SPRING VALLEY...ROSENBERG...RICHMOND...PINEY POINT
VILLAGE...PECAN GROVE...MISSOURI CITY...MISSION BEND...MEADOWS...
JERSEY VILLAGE...HUNTERS CREEK VILLAGE...HOUSTON...HILSHIRE
VILLAGE...FRESNO...FIRST COLONY...BUNKER HILL VILLAGE...BELLAIRE...
ARCOLA AND ALDINE.
GUSTY WINDS MAY CAUSE UNSECURED SMALL OBJECTS SUCH AS TRASH CANS TO
BLOW AROUND. SEEK SHELTER IN A STURDY STRUCTURE OR NON-CONVERTABLE
AUTOMOBILE UNTIL THESE STORMS HAVE PASSED.
LAT...LON 2996 9524 2975 9539 2954 9541 2941 9547
2935 9566 2945 9583 2966 9582 2987 9575
2997 9554
TIME...MOT...LOC 2216Z 046DEG 16KT 2985 9551 2969 9555
2956 9551Special weather statement, Aug 23, 4:52 PM CST, 8 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE HOUSTON/GALVESTON TX
552 PM CDT MON AUG 23 2010
TXZ195-197>199-211>213-227-240000-
AUSTIN-BURLESON-FORT BEND-GRIMES-HARRIS-MONTGOMERY-WALLER-WASHINGTON-
552 PM CDT MON AUG 23 2010
...SIGNIFICANT WEATHER ADVISORY...
AT 549 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
LINE OF RAPIDLY DEVELOPING THUNDERSTORMS ALONG A LINE EXTENDING FROM
18 MILES NORTH OF BRENHAM TO 15 MILES EAST OF PRAIRIE VIEW...MOVING
SOUTH AT 15 MPH.
WINDS GREATER THAN 40 MPH...ARE POSSIBLE WITH THESE STORMS.
LOCATIONS IN THE PATH OF THESE STORMS INCLUDE...WASHINGTON...
WADSWORTH...QUARRY...MONAVILLE...INDEPENDENCE...STAGECOACH...SNOOK...
PRAIRIE VIEW...PINE ISLAND...PATTISON...KATY...HEMPSTEAD...BURTON...
BROOKSHIRE...BRENHAM AND BELLVILLE.
GUSTY WINDS MAY CAUSE UNSECURED SMALL OBJECTS SUCH AS TRASH CANS TO
BLOW AROUND. SEEK SHELTER IN A STURDY STRUCTURE OR NON-CONVERTABLE
AUTOMOBILE UNTIL THESE STORMS HAVE PASSED.
LAT...LON 3041 9672 3053 9647 3044 9628 3039 9630
3037 9628 3040 9619 3037 9615 3034 9614
3036 9614 3011 9563 2971 9580 2991 9630
3020 9669 3027 9670 3030 9666 3032 9670
TIME...MOT...LOC 2253Z 021DEG 14KT 3040 9642 3009 9574Thunderstorm Wind, Fort Bend
- When
- August 23, 5:00 PM CST
- Where
- Fort Bend County, 0.64 mi NW of Rosenberg
- Measured
- 56 kt (64 mph) estimated gust
- Property damage
- $25,000
- Reported by
- Newspaper
- Coordinates
- 29.557, -95.807
Thunderstorm winds peeled back a metal roof at a strip mall shopping center. Business damage was also reported at a lumber facility along Highway 35. There was fence damaged reported at Lamar High School's athletic fields. There were also a few trees and branches downed throughout downtown Rosenberg.
Thunderstorm Wind, Fort Bend
- When
- August 23, 5:01 PM CST
- Where
- Fort Bend County, Sugarland
- Measured
- 50 kt (58 mph) estimated gust
- Reported by
- Amateur Radio
- Coordinates
- 29.620, -95.630
There was a report of tree branches down just southeast of the Highway 59 and Highway 6 intersection.
Thunderstorm Wind, Fort Bend
- When
- August 23, 5:05 PM CST
- Where
- Fort Bend County, 1.48 mi E of Rosenberg
- Measured
- 56 kt (64 mph) estimated gust
- Property damage
- $4,000
- Reported by
- Newspaper
- Coordinates
- 29.547, -95.776
There was fence damage at Terry High School's athletic fields.
Thunderstorm Wind, Fort Bend
- When
- August 23, 5:16 PM CST
- Where
- Fort Bend County, 1.11 mi E of Richmond
- Measured
- 56 kt (64 mph) estimated gust
- Property damage
- $8,000
- Reported by
- Newspaper
- Coordinates
- 29.581, -95.732
Thunderstorm wind gusts damaged windows at Hutchinson Elementary School.
Thunderstorm Wind, Fort Bend
- When
- August 23, 5:20 PM CST
- Where
- Fort Bend County, Richmond
- Measured
- 56 kt (64 mph) estimated gust
- Reported by
- Emergency Manager
- Coordinates
- 29.580, -95.750
A spotter reported strong winds that were lifting shingles off residences.
Thunderstorm Wind, Fort Bend
- When
- August 23, 5:23 PM CST
- Where
- Fort Bend County, 1.39 mi SSW of Richmond
- Measured
- 52 kt (60 mph) estimated gust
- Property damage
- $12,000
- Reported by
- Newspaper
- Coordinates
- 29.560, -95.755
Thunderstorm winds uprooted a tree that damaged a concrete path at the Fort Bend Country Club. There were also reports of roof and water line damage.
Thunderstorm Wind, Harris
- When
- August 23, 5:42 PM CST
- Where
- Harris County, 1 mi W of Channelview
- Measured
- 56 kt (64 mph) estimated sustained
- Property damage
- $8,000
- Reported by
- Amateur Radio
- Coordinates
- 29.780, -95.247
A spotter reported large limbs broken off trees and flying debris.
Thunderstorm Wind, Austin
- When
- August 23, 6:45 PM CST
- Where
- Austin County, New Ulm
- Measured
- 52 kt (60 mph) estimated gust
- Reported by
- Trained Spotter
- Coordinates
- 29.900, -96.480
A large tree was blown over by severe thunderstorm wind gusts.
Thunderstorm Wind, Colorado
- When
- August 23, 6:50 PM CST
- Where
- Colorado County, 3.64 mi SSE of Borden
- Measured
- 58 kt (67 mph) estimated gust
- Property damage
- $10,000
- Reported by
- Newspaper
- Coordinates
- 29.628, -96.687
Strong winds collapsed one barn roof along County Road 210 and damaged another barn along FM 2434. There were numerous reports of trees downed over roadways along County Road 215 near the entrance of Oakridge Ranch and County Road 213.
Thunderstorm Wind, Colorado
- When
- August 23, 7:07 PM CST
- Where
- Colorado County, Columbus
- Measured
- 56 kt (64 mph) estimated gust
- Property damage
- $6,000
- Reported by
- Law Enforcement
- Coordinates
- 29.720, -96.550
There were numerous reports of downed trees and power lines.
- Thunderstorm Wind
- Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Hail and Damaging Winds in Kansas, August 23 to 24, 2010$1.5 million · 87 kt wind · 14 events
- Lightning Strikes in Louisiana, August 23, 2010$160,000 · 2 events
- Flash Flooding and Hail in New Mexico, August 23, 2010$60,000 · 1 in hail · 3 events
- Damaging Winds in Texas, August 23, 2010$57,000 · 61 kt wind · 4 events
- Flooding in New York, August 23, 2010$55,000 · 2 events
- Flooding and Strong Wind in Massachusetts, August 23 to 25, 2010$28,000 · 4 events
- Flash Flooding in Puerto Rico, August 23, 2010$20,000 · 3 events
- Flood and Damaging Wind in Nebraska, August 23 to 24, 201052 kt wind · 12 events
- Frost and Freeze in Oregon, August 23, 20103 events
- Damaging Winds in Texas, August 23, 2010$3,000 · 52 kt wind · 3 events
- Damaging Winds in Kansas, August 23, 201052 kt wind · 3 events
- Marine Thunderstorm Winds in South Atlantic Coastal Waters, August 23, 20102 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 258291, 258195, 258289, 258290, 258197, 258288, 258198, 258199, 258286, 258200.